# SDR CA061108006

- Difficulty date: November 5, 2006
- Submitted: January 19, 2007
- Operation: General aviation
- Make and model: Beech 76
- Aircraft time: 12,944 hours
- Engine: Lyc O360A1G6D
- Propeller: Hartzl HCM2YR
- System (JASC): 3497 · Navigation System Wiring
- Part: Connector
- Part number: KG102A
- Condition: Contaminated
- Location: Remote Gyro
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

(CAN) DURING TRAINING IN IMC CONDITIONS, ATC REPORTED TO STUDENT THAT HE WAS WAY OFF TRACK, PILOT CONFIRMED THAT HSI SYSTEM HAD FAILED. AIRCRAFT RETURNED TO BASE WITH HELP FROM ATC WITH NO OTHER INCIDENCE. MAINTENANCE DUPLICATED DEFECT, HSI SYSTEM INSPECTED AND FOUND WATER ON CONNECTOR TO REMOTE GYRO. CONNECTOR DRIED AND CLEANED, OPS CHECKED SYSTEM OK. GYRO IS LOCATED IN NOSE COMPARTMENT. CLOSE OUT PANEL CAN LET IN SMALL AMOUNTS OF WATER IF PANEL IS NOT FIT  PROPERLY BEFORE TIGHTENING THE SCREWS. THERE IS NO SEAL ON THIS PANEL. PANEL FIT AND INSTALLED CORRECTLY. (TC NR 20061108006)
